Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 339, NWS Charleston, SC

November 15, 2008Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Nov 15, 2008, 4:09 AM EST for Berkeley County, Charleston County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2008, 4:09 AM EST (09:09 UTC)
Expired
Nov 15, 2008, 4:41 AM EST
In force
32 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 136 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 10:25 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 150909
SVRCHS
SCC015-019-151015-
/O.NEW.KCHS.SV.W.0339.081115T0909Z-081115T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
409 AM EST SAT NOV 15 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 AM EST

* AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NORTHERN LAKE MOULTRIE TO 7 MILES NORTHWEST OF HUGER TO
  CAINHOY...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SAINT
  STEPHEN TO 8 MILES EAST OF MONCKS CORNER TO 11 MILES NORTHEAST OF
  CHARLESTON...MOVING EAST AT 55 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  HUGER...BONNEAU...
  SAINT STEPHEN...
  JAMESTOWN...AWENDAW...
  MCCLELLANVILLE...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3299 7944 3298 7950 3301 7955 3297 7958
      3299 7953 3294 7960 3293 7957 3279 7985
      3308 8001 3307 8009 3324 8015 3349 8015
      3352 8009 3351 7996 3332 7973 3325 7947
      3314 7928 3309 7928
TIME...MOT...LOC 0910Z 261DEG 48KT 3335 7996 3319 7981
          3293 7978

$$
2 follow-up statements
000 
WWUS52 KCHS 150922
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 AM EST SAT NOV 15 2008

SCC015-019-151015-
/O.CON.KCHS.SV.W.0339.000000T0000Z-081115T1015Z/
BERKELEY SC-CHARLESTON SC-
422 AM EST SAT NOV 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EST
FOR NORTHEASTERN CHARLESTON AND EASTERN BERKELEY COUNTIES...

AT 420 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAINT STEPHEN TO FAREWELL CORNER TO 6 MILES SOUTH OF 
AWENDAW...MOVING EAST AT 55 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BONNEAU...BONNEAU BEACH...JAMESTOWN...MCCLELLANVILLE AND SAINT
STEPHEN.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 7928 3299 7944 3298 7950 3301 7955
      3298 7958 3297 7956 3295 7960 3293 7957
      3289 7969 3311 7980 3315 7996 3327 8000
      3347 8001 3351 7996 3332 7973 3325 7948
      3314 7928
TIME...MOT...LOC 0922Z 261DEG 48KT 3338 7985 3321 7966
          3295 7959

$$
000 
WWUS52 KCHS 150941
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 AM EST SAT NOV 15 2008

SCC015-019-150952-
/O.CAN.KCHS.SV.W.0339.000000T0000Z-081115T1015Z/
BERKELEY SC-CHARLESTON SC-
442 AM EST SAT NOV 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLESTON AND
EASTERN BERKELEY COUNTIES HAS BEEN CANCELLED...

AT 438 AM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3309 7928 3299 7944 3298 7950 3301 7955
      3298 7958 3297 7956 3295 7960 3293 7957
      3289 7969 3311 7980 3315 7996 3327 8000
      3347 8001 3351 7996 3332 7973 3325 7948
      3314 7928
TIME...MOT...LOC 0942Z 261DEG 48KT 3342 7953 3325 7934
          3299 7928

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 11:08 PM EST, 5 hours 1 minute earlier.

Area forecast discussion, Nov 14, 11:08 PM EST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1108 PM EST FRI NOV 14 2008

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL DELIVER PERIODS OF
SHOWERS AND STRONG TO SEVERE THUNDERSTORMS INTO SAT...BEFORE MUCH
COOLER AND DRIER AIR MOVES IN BEHIND A DEPARTING COLD FRONT SAT
NIGHT. HIGH PRESSURE WILL THEN BUILD INTO THE REGION SATURDAY
NIGHT AND REMAIN OVER THE AREA THROUGH MONDAY. A COLD FRONT WILL
CROSS THE REGION MONDAY NIGHT...AND ANOTHER HIGH PRESSURE WILL
EXPAND ACROSS THE REGION THROUGH THURSDAY. YET ANOTHER COLD FRONT
WILL PUSH THROUGH THE AREA BY THE END OF THE WEEK...FOLLOWED BY
ANOTHER HIGH PRESSURE.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HAVE UPDATED ALL PRODUCTS FOR THE TORNADO WATCH...WHICH IS MUCH OF
OUR SC ZONES. THE FIRST BATCH OF CONVECTION IS JUST EXITING OUR NW
REGION. NO REPORTS OF ANY SVR WX SO FAR IN OUR REGION...BUT WE
CONTINUE TO CLOSELY MONITOR THE LINE OF CONVECTION FOR BOWING
SEGMENTS.

THE REST OF THE NIGHT IS QUITE COMPLEX. IF THE STRONG SHORT WAVE
OVER THE FL PANHANDLE AND ASSOCIATED CONVECTION HOLD TOGETHER...THINK
THIS AREA COULD MOVE INTO OUR SW GA ZONES WITHIN THE NEXT FEW
HOURS. THERE IS ALSO A STRONG UPPER LEVEL JET WITHIN THE EAST SIDE
OF A CONFLUENT TROF OVER THE APPALACHIAN REGION...THAT WILL HELP
TO INDUCE ADDITIONAL SHOWERS AND THUNDERSTORMS OVER THE WATCH
REGION LATER TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THE AREA WILL REMAIN IN THE WARM SECTOR THROUGH THE FIRST HALF OF
SAT...AND WITH CONTINUED LIFT AHEAD OF THE UPPER TROUGH...AND A
FAVORABLE QUADRANT OF A 150 PLUS KT JET STREAK OVER THE
AREA...SHOWERS AND THUNDERSTORMS STILL EXPECTED. CANNOT RULE OUT ANY STORM
BECOMING STRONG TO SEVERE...GENERALLY N OF THE CHS TRI- COUNTY
AREA WITH LINGERING LOW-LEVEL INSTABILITY AND STRONG SHEAR. PRECIP
SHOULD BEGIN TO END FROM W TO E LATE IN THE DAY AS THE SURFACE
COLD FRONT PUSHES INTO THE AREA. DESPITE CONSIDERABLE
CLOUDINESS...HIGH TEMPS SHOULD REACH THE LOWER TO MIDDLE 70S WITH
SUCH STRONG WARM ADVECTION AHEAD OF THE FRONT. IT WILL ALSO BE
BREEZY WITH WINDS POSSIBLY GUSTING 25-30 MPH AT TIMES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AMPLIFYING UPPER TROUGH AND ASSOCIATED DEEPENING SURFACE LOW N OF
THE REGION WILL CONTINUE TO PUSH A COLD FRONT THROUGH THE REGION
SATURDAY EVENING...AND THE FRONT SHOULD CLEAR THE COASTAL WATERS BY
MIDNIGHT. WITH THE LONGWAVE UPPER TROUGH AXIS STARTING THE NIGHT
WEST OF THE REGION...DEEP LAYER FORCING SHOULD SUPPORT A BAND OF
PRECIPITATION ALONG/WEST OF THE SURFACE FRONT. PER 12Z MODEL
TRENDS...INTRODUCED POPS TO ALL AREAS EXCEPT FAR WEST SATURDAY
EVENING...GRADUATED FROM SLIGHT CHANCE WEST TO LIKELY ACROSS FAR
EASTERN COASTAL WATERS. HOWEVER...EVEN A SLIGHTLY MORE AMPLIFIED
UPPER TROUGH WILL ENHANCE DEEP LAYER FORCING FARTHER
WEST...SUPPORTING AN ANAFRONT SCENARIO AND PERHAPS EVEN A SOUTHERN
WAVE WITHIN THE BAROCLINIC ZONE ALONG THE SURFACE
BOUNDARY...RESULTING IN MORE WIDESPREAD PRECIPITATION DURING THE
FIRST HALF OF SATURDAY NIGHT.

OVERNIGHT SATURDAY NIGHT INTO SUNDAY...MUCH DRIER AIR WILL
OVERSPREAD THE REGION...BEGINNING A PERIOD OF BELOW NORMAL
TEMPERATURES THAT WILL PERSIST THROUGH NEXT WEEK. ADDITIONAL DRY
COLD FRONTS WILL REINFORCE THE UNSEASONABLE COOL AIR MONDAY AND
THURSDAY NIGHTS.

FROST AND/OR FREEZING TEMPERATURES APPEAR MOST LIKELY AWAY FROM THE
COAST TUESDAY NIGHT AND WEDNESDAY NIGHTS. BY NEXT WEEKEND...THE
GROWING SEASON MAY END ACROSS MUCH OF THE FORECAST AREA AWAY FROM
THE IMMEDIATE COAST.

LAKE WINDS...CANNOT RULE OUT A PERIOD OF 20-25 KNOT WINDS ON LAKE
MOULTRIE WITHIN THE COLD ADVECTION REGIME SATURDAY NIGHT INTO SUNDAY
MORNING. HOWEVER...CONFIDENCE REMAINS INSUFFICIENT TO JUSTIFY A
THIRD PERIOD LAKE WIND ADVISORY WITHIN THE AFTERNOON FORECAST
PACKAGE.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
WATCHING RAPIDLY DEVELOPING CONVECTION OVER EAST CENTRAL GA.
NAM/WRF AND LOCAL WRF KEEP MAIN BRUNT OF CONVECTION WEST OF THE
TAF SITES THIS EVENING...WITH SOME LIGHTER PRECIP POSSIBLE FROM
WEAKENING CONVECTION LATE THIS EVENING 03-06Z...ESPECIALLY NEAR
SAV. ALREADY MARGINAL IFR CONDITIONS AT CHS THIS EVENING...AND
EXPECT MVFR TO IFR CONDITIONS...MAINLY DUE TO LOW CIGS...ALL NIGHT
TONIGHT. AT SAV...CURRENTLY CIGS ARE MUCH HIGHER...BUT THINK THEY
TOO WILL FALL TO IFR CIGS BY AROUND MIDNIGHT...LASTING MUCH OF THE
NIGHT. COULD ALSO SEE BRIEF PERIOD OF IFR FOG...BUT THINK WITH
INCREASED MIXING TO THE APPROACHING UPPER TROF...FOG WILL NOT BE
AS MUCH OF A THREAT AS LAST NIGHT.

EXTENDED AVIATION OUTLOOK...THINK POSSIBLY BETTER SHOT AT CONVECTION
WILL BE BETWEEN LATE MORNING TO EARLY AFTN ON SATURDAY AS THE SFC
COLD FRONT APPROACHES ALONG WITH STRONG UPPER TROF AND ADEQUATE
MOISTURE. THIS COLD FRONT SHOULD PUSH OFF THE COAST BY LATE
SATURDAY AFTERNOON/EARLY EVENING. VFR CONDITIONS SHOULD RETURN
BEHIND THE FRONT SATURDAY NIGHT.

&&

.MARINE...
TONIGHT THROUGH SATURDAY...
HAVE SENT AND UPDATE TO ISSUE AN DENSE FOG ADVISORY FOR CHC HARBOR
AND AMZ350 FOR MUCH OF TONIGHT. ALSO LOWER POPS SIGNIFICANTLY FOR
THE MARINE AREA THROUGH MIDNIGHT GIVEN LATEST RADAR TRENDS. LEFT
HIGHER POPS AFTER MIDNIGHT. STILL EXPECT SEA FOG WILL REMAIN
UNTIL WEAKENING SHORT WAVE MOVES OVER THE REGION BETWEEN
3-5 AM (NOT Z AS STATED EARLIER)...WHICH MAY CAUSE ENOUGH MIXING AND
SLIGHT INCREASE IN WINDS TO RAISE VSBYS ABOVE 1 NM.

OTHERWISE...SLOWLY DETERIORATING MARINE CONDITIONS THROUGH SAT AS A LOW-
LEVEL JET STRENGTHENS ACROSS THE AREA. SMALL CRAFT ADVISORIES WILL
REMAIN FOR THE SC NEARSHORE WATERS AND OUTER GA WATERS. DO NOT
HAVE AN ADVISORY OUT FOR CHS HARBOR BUT IT WILL LIKELY BE CLOSE AT
TIMES...MAINLY LATE THIS AFTN AND AGAIN AFTER DAYBREAK SAT WHEN
MIXING WILL BE MAXIMIZED.

SATURDAY NIGHT THROUGH WEDNESDAY...IN THE WAKE OF COLD FROPA...SMALL
CRAFT ADVISORY CONDITIONS WILL PERSIST AT LEAST OUTSIDE
CHARLESTON HARBOR SATURDAY NIGHT INTO SUNDAY MORNING.
THEN...CONDITIONS SHOULD IMPROVE SIGNIFICANTLY SUNDAY
AFTERNOON...AND RELATIVELY TRANQUIL CONDITIONS APPEAR LIKELY
THROUGH MONDAY. THEN...ANOTHER COLD FRONT AND ASSOCIATED SURGE OF
COLD ADVECTION WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ACROSS
AT LEAST PARTS OF THE COASTAL WATERS MONDAY NIGHT THROUGH AT LEAST
TUESDAY NIGHT. AS HIGH PRESSURE EXPANDS OVER THE
WATERS...CONDITIONS SHOULD AGAIN IMPROVE AROUND MIDWEEK. THIS
CYCLE WILL LIKELY REPEAT LATE NEXT WEEK.

&&

.CLIMATE...
HAD VERY WARM LOW TEMPS THIS MORNING ACROSS THE REGION.
CHARLESTON AIRPORT:
WAS 66 THIS MORNING...PREVIOUS RECORD WAS 65 IN 1961.
SAVANNAH AIRPORT:
WAS 67 THIS MORNING...TYING THE PREVIOUS RECORD BACK IN 1929.

AN OFFICIAL RER WILL NOT BE ISSUED UNTIL LATER TONIGHT TO MAKE
SURE THESE TEMPERATURES HOLD THROUGH MIDNIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...TORNADO WATCH UNTIL 6 AM EST SATURDAY FOR SCZ040-042>045-049-
     050.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST SUNDAY FOR AMZ350-352-374.
     TORNADO WATCH UNTIL 6 AM EST SATURDAY FOR AMZ330.
     SMALL CRAFT ADVISORY FROM 5 PM SATURDAY TO 11 AM EST SUNDAY
     FOR AMZ354.
     DENSE FOG ADVISORY UNTIL 5 AM EST SATURDAY FOR AMZ330.

&&
Hazardous weather outlook, Nov 14, 10:51 PM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1051 PM EST FRI NOV 14 2008

GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-160400-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND JASPER-BEAUFORT-COASTAL JASPER-
1051 PM EST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT. SOME THUNDERSTORMS COULD BECOME STRONG...TO POSSIBLY
SEVERE. THE MAIN THREAT WITH ANY STRONGER STORMS WILL BE STRONG
WINDS. CONDITIONS ARE ALSO FAVORABLE FOR TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG/SEVERE THUNDERSTORMS...THERE MAY BE A RISK FOR ISOLATED
STRONG TO SEVERE STORMS DURING THE FIRST HALF OF SATURDAY...MAINLY
ACROSS SOUTHERN SOUTH CAROLINA AHEAD OF A COLD FRONT. DAMAGING
WINDS WILL BE THE MAIN HAZARD WITH THESE THUNDERSTORMS.

FROST/FREEZE...SOME OF THE COLD TEMPERATURES OF THE SEASON SO FAR
WILL FELT TUESDAY NIGHT ACROSS THE AREA. FREEZE WARNINGS FOR SOME
AREAS MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NEED TO BE ON THE ALERT TONIGHT FOR STRONG TO SEVERE
THUNDERSTORMS. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE...LOCAL MEDIA OR LAW ENFORCEMENT.

SCZ040-042>045-049-050-160400-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
COASTAL COLLETON-CHARLESTON-
1051 PM EST FRI NOV 14 2008

...TORNADO WATCH 932 IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG/SEVERE THUNDERSTORMS...THERE MAY BE A RISK FOR ISOLATED
STRONG TO SEVERE STORMS DURING THE FIRST HALF OF SATURDAY...MAINLY
ACROSS SOUTHERN SOUTH CAROLINA AHEAD OF A COLD FRONT. DAMAGING
WINDS WILL BE THE MAIN HAZARD WITH THESE THUNDERSTORMS.

FROST/FREEZE...SOME OF THE COLD TEMPERATURES OF THE SEASON SO FAR
WILL FELT TUESDAY NIGHT ACROSS THE AREA. FREEZE WARNINGS FOR SOME
AREAS MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE...LOCAL MEDIA OR LAW ENFORCEMENT.

AMZ352-354-374-160400-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1051 PM EST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PATCHY DENSE FOG IS EXPECTED TONIGHT...MAINLY WITHIN 5 MILES OF
THE SHORE...AND OVER THE INLAND WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG/SEVERE THUNDERSTORMS...THERE MAY BE A RISK FOR ISOLATED
STRONG TO SEVERE STORMS DURING THE FIRST HALF OF SATURDAY...MAINLY
ACROSS SOUTHERN SOUTH CAROLINA AHEAD OF A COLD FRONT. DAMAGING
WINDS WILL BE THE MAIN HAZARD WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AMZ350-160400-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1051 PM EST FRI NOV 14 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG/SEVERE THUNDERSTORMS...THERE MAY BE A RISK FOR ISOLATED
STRONG TO SEVERE STORMS DURING THE FIRST HALF OF SATURDAY...MAINLY
ACROSS SOUTHERN SOUTH CAROLINA AHEAD OF A COLD FRONT. DAMAGING
WINDS WILL BE THE MAIN HAZARD WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AMZ330-160400-
CHARLESTON HARBOR-
1051 PM EST FRI NOV 14 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...TORNADO WATCH 932 IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG/SEVERE THUNDERSTORMS...THERE MAY BE A RISK FOR ISOLATED
STRONG TO SEVERE STORMS DURING THE FIRST HALF OF SATURDAY...MAINLY
ACROSS SOUTHERN SOUTH CAROLINA AHEAD OF A COLD FRONT. DAMAGING
WINDS WILL BE THE MAIN HAZARD WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE...LOCAL MEDIA OR LAW ENFORCEMENT.

In the hours before

Special weather statement, Nov 14, 10:28 PM EST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 PM EST FRI NOV 14 2008

SCZ040-042>044-150415-
ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON-
1028 PM EST FRI NOV 14 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLLETON...NORTH
CENTRAL HAMPTON...EXTREME EAST CENTRAL ALLENDALE AND NORTHWESTERN
DORCHESTER COUNTIES THROUGH 1115 PM EST...

AT 1024 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR MOSELLE...OR ABOUT 9 MILES
NORTHEAST OF HAMPTON...MOVING NORTHEAST AT 45 MPH.

AREAS IN AND AROUND ASHTON...CANADYS...COLLETON...CROCKETVILLE...
HARLEYVILLE...ISLANDTON...LODGE...MILEY...PADGETTS...REEVESVILLE...
RUFFIN...SAINT GEORGE...SMOAKS...WILLIAMS AND INDIAN FIELD WILL BE
IMPACTED THROUGH 1115 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Nov 15, 12:36 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1236 AM EST SAT NOV 15 2008

GAZ114-115-137-150615-
EVANS-LONG-TATTNALL-
1236 AM EST SAT NOV 15 2008

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL...SOUTHWESTERN EVANS AND
NORTHWESTERN LONG COUNTIES THROUGH 115 AM EST...

AT 1233 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 18 MILES SOUTH OF
ALTAMAHA...OR ABOUT OVER SURRENCY...MOVING NORTHEAST AT 45 MPH.

AREAS IN AND AROUND BELLVILLE...COLLINS...DONALD...GLENNVILLE...
HAGAN...MANASSAS...MENDES...MIDWAY AND REIDSVILLE WILL BE IMPACTED
THROUGH 115 AM EST.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Nov 15, 1:20 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
120 AM EST SAT NOV 15 2008

GAZ099-100-114>116-137-138-140-150645-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND LIBERTY-INLAND
MCINTOSH-LONG-TATTNALL-
120 AM EST SAT NOV 15 2008

...STRONG THUNDERSTORMS WILL IMPACT LIBERTY...NORTHWESTERN BRYAN...
NORTHWESTERN MCINTOSH...SOUTHERN BULLOCH...EXTREME SOUTHEASTERN
CANDLER...EXTREME EAST CENTRAL TATTNALL...EASTERN EVANS AND EASTERN
LONG COUNTIES THROUGH 145 AM EST...

AT 118 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EDNA TO 17 MILES SOUTHWEST OF TIBET...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF CLAXTON TO 7 MILES SOUTH OF
GARDI. THIS LINE WAS MOVING NORTHEAST AT 45 MPH.

AREAS IN AND AROUND ALLENHURST...BROOKLET...CROSSROADS...DAISY...
DENMARK...ELLABELL...FLEMINGTON...FORT STEWART...GROVELAND...GUM
BRANCH...HINESVILLE...JONES...LANIER...LUDOWICI...MCINTOSH...
NEVILS...PEMBROKE...RICEBORO...STILSON...TOWNSEND...WALTHOURVILLE...
MIDWAY...BAY AND TIBET WILL BE IMPACTED THROUGH 145 AM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Nov 15, 2:10 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 AM EST SAT NOV 15 2008

GAZ101-116>119-SCZ047-048-051-150745-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-
210 AM EST SAT NOV 15 2008

...STRONG THUNDERSTORMS WILL IMPACT JASPER...CHATHAM...SOUTHWESTERN
BEAUFORT...SOUTHEASTERN BRYAN AND EASTERN EFFINGHAM COUNTIES THROUGH
245 AM EST...

AT 207 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL OF 1 TO 2 INCHES PER HOUR...AND GUSTY WINDS OF 30 TO 40
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BERRYVILLE TO HAMER TO KELLER...OR ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF SPRINGFIELD TO 7 MILES WEST OF SAVANNAH TO 9
MILES SOUTH OF RICHMOND HILL. THIS LINE OF STORMS WAS MOVING EAST AT
45 MPH.

AREAS IN AND AROUND BLUFFTON...COOSAWHATCHIE...GRAHAMVILLE...
HARDEEVILLE...HILTON HEAD ISLAND...JASPER...OLD HOUSE...
PRITCHARDVILLE...PURYSBURGH...RIDGELAND...SWITZERLAND...TARBORO...
TILLMAN...BLOOMINGDALE...BURROUGHS...CLYO...EBENEZER...FORT
MCALLISTER...GARDEN CITY...ISLE OF HOPE...KELLER...MEINHARD...
MONTEITH...POOLER...PORT WENTWORTH...RICHMOND HILL...RINCON...
RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...STILLWELL...
THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND...WINDSOR FOREST AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH
245 AM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Nov 15, 2:53 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 AM EST SAT NOV 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 AM     TSTM WND GST     40 E RACCOON BLUFF      31.38N 80.57W
11/15/2008  M52.00 MPH       AMZ374             XX   BUOY

            THUNDERSTORMS IN THE AREA CAUSED A SUSTAINED WIND OF 43
            KNOTS OR 50 MPH, WITH A GUST TO 45 KNOTS OR 52 MPH.

&&

RFM
Special weather statement, Nov 15, 3:39 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 AM EST SAT NOV 15 2008

SCZ044-045-050-150930-
BERKELEY-CHARLESTON-DORCHESTER-
339 AM EST SAT NOV 15 2008

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON...DORCHESTER AND
BERKELEY COUNTIES THROUGH 430 AM EST...

AT 335 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RIDGEVILLE TO GREGGS LANDING TO YONGES ISLAND...MOVING EAST AT 50
MPH.

THESE STORMS WILL AFFECT MOST OF THE TRI-COUNTY AREA THROUGH 430 AM.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 7:43 PM ESTMarine Dense Fog AdvisoryCHS8 hr
Nov 15, 2:22 AM ESTAreal Flood AdvisoryCHSBerkeley83 min
Nov 15, 2:29 AM ESTSpecial Marine WarningCHS61 min
Nov 15, 3:17 AM ESTLake Wind AdvisoryCHSBerkeley31 hr
Nov 15, 3:17 AM ESTWind AdvisoryCHSBerkeley, Colleton, Dorchester12 hr
Nov 15, 3:45 AM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.